Thunderstorm Wind, Somerset
- When
- June 12, 2:25 PM EST
- Where
- Somerset County, Green Knoll
- Measured
- 50 kt (58 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 40.617, -74.617
A severe thunderstorm pulled down wires and caused power outages in Bridgewater Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm pulled down wires and caused power outages in Bridgewater Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 1:52 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 252 PM EDT WED JUN 12 2002 PREVIOUS FCST AND REASONING STILL LOOKING GOOD FOR THIS EVNG. TSTMS CURRENTLY DEVELOPING OVER ERN PA WILL MOVE E ACROSS NJ PRIOR TO 21Z. ADDITIONAL TSTMS MAY DEVELOP IN THE PREFRONTAL TROUGH THIS EVNG. NOT MUCH EXPECTED WITH THE COLD FRONT AS IT DROPS ACROSS THE FA TNGT. THE FRONT SHOULD MOVE OUT OF SRN PTNS AFTER MIDNIGHT. PARTIAL CLEARING WILL FOLLOW THE FRONT TNGT. SOME SUNSHINE EXPECTED THU MRNG...ESPECIALLY NRN SECTIONS. THE FLOW THEN SHIFTS FROM N TO E THU AFTN AND CLOUDS BEGIN TO INCREASE ONCE AGAIN. WAVES OF LOW PRES WILL MOVE ALONG THE FRONTAL ZONE TO OUR SOUTH. RAIN IS EXPECTED THU NIGHT AS THE FIRST LOW MOVES IN. THE LOW WILL MOVE OFF TO THE E FRI BRINGING AN END TO THE RAIN. MAY SEE SOME BREAKS IN THE CLOUDS FRI AFTN. COULD ALSO BE A FEW TSTMS LATE IN THE DAY AS THE NEXT LOW BEGINS TO MOVE IN FROM THE W. OUR HEAT AND HUMIDITY WILL COME TO AN ABRUPT END TONIGHT AS THE COLD FRONT WORKS ITS WAY ACROSS. THE NEXT SEVERAL DAYS WILL BE MUCH COOLER AS THE FLOW SWINGS AROUND TO NE TO E. MARINE: WILL MENTION PSBLTY OF SCA ON THE OCEAN AND LWR DEL BAY BEGINNING THU AFTN FOR BUILDING SEAS. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. RPW
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-122200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1100 AM EDT WED JUN 12 2002 ...SUMMERTIME HEAT AND HUMIDITY FOR MOST OF THE AREA CONTINUES THROUGH THIS AFTERNOON - SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY DOWNPOURS... HIGH PRESSURE OFF THE SOUTHEAST COAST CONTINUES TO TRANSPORT HOT AND HUMID AIR INTO THE REGION TODAY. AFTERNOON TEMPERATURES WILL REACH INTO THE UPPER 80S TO MID 90S ACROSS MUCH OF CENTRAL AND SOUTHERN NEW JERSEY...EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA... DELAWARE...AND EASTERN MARYLAND. IN COMBINATION WITH THE HUMIDITY...HEAT INDEX VALUES WILL EXCEED 95 DEGREES...WITH THE HIGHEST VALUES OCCURRING IN PHILADELPHIA AND OTHER HIGHLY URBANIZED AREAS OF THE METROPOLITAN DELAWARE VALLEY. BECAUSE TEMPERATURES REMAINED IN THE 70S IN MANY SPOTS LAST NIGHT...THE BODY COULD FEEL THE EFFECTS OF THE HEAT TODAY MORE SO THAN YESTERDAY. DUE TO INCREASING CLOUD COVER AND AN APPROACHING COLD FRONT...THE POCONOS WILL NOT EXPERIENCE THE SEVERE HEAT AS AFTERNOON HIGH TEMPERATURES RISE ONLY INTO THE LOW TO MID 80S. EVEN THE BEACHES OF NEW JERSEY AND DELAWARE WILL NOT BE SPARED TODAY. A WEST TO SOUTHWEST WIND WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES BEFORE A SEA BREEZE SETS IN THIS AFTERNOON. THE SEA BREEZE IS EXPECTED TO BE RELATIVELY WEAK AND NOT PUSH VERY FAR INLAND. TAKE THE NECESSARY PRECAUTIONS TODAY TO PROTECT YOURSELF FROM THE HEAT. DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AN AIR CONDITIONED OR WELL VENTILATED ENVIRONMENT. ALSO...ENSURE PETS HAVE PLENTY OF WATER AND ACCESS TO SHADE. WITH THE MOIST...UNSTABLE AIRMASS IN PLACE...COMBINED WITH EXTRA LIFT FROM AN APPROACHING COLD FRONT...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. BECAUSE OF THE HIGH WATER CONTENT IN THE AIR...THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND LEAD TO ISOLATED FLOODING. IF YOU ENCOUNTER FLOODING...DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. RPW
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-122200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1121 AM EDT WED JUN 12 2002 ...SUMMERTIME HEAT AND HUMIDITY FOR MOST OF THE AREA CONTINUES THROUGH THIS AFTERNOON - SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY DOWNPOURS... HIGH PRESSURE OFF THE SOUTHEAST COAST CONTINUES TO TRANSPORT HOT AND HUMID AIR INTO THE REGION TODAY. AFTERNOON TEMPERATURES WILL REACH INTO THE UPPER 80S TO MID 90S ACROSS MUCH OF CENTRAL AND SOUTHERN NEW JERSEY...EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA... DELAWARE...AND EASTERN MARYLAND. IN COMBINATION WITH THE HUMIDITY...HEAT INDEX VALUES WILL EXCEED 95 DEGREES...WITH THE HIGHEST VALUES OCCURRING IN PHILADELPHIA AND OTHER HIGHLY URBANIZED AREAS OF THE METROPOLITAN DELAWARE VALLEY. BECAUSE TEMPERATURES REMAINED IN THE 70S IN MANY SPOTS LAST NIGHT...THE BODY COULD FEEL THE EFFECTS OF THE HEAT TODAY MORE SO THAN YESTERDAY. DUE TO INCREASING CLOUD COVER AND AN APPROACHING COLD FRONT...THE POCONOS WILL NOT EXPERIENCE THE SEVERE HEAT AS AFTERNOON HIGH TEMPERATURES RISE ONLY INTO THE LOW TO MID 80S. EVEN THE BEACHES OF NEW JERSEY AND DELAWARE WILL NOT BE SPARED TODAY. A WEST TO SOUTHWEST WIND WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES BEFORE A SEA BREEZE SETS IN THIS AFTERNOON. THE SEA BREEZE IS EXPECTED TO BE RELATIVELY WEAK AND NOT PUSH VERY FAR INLAND. TAKE THE NECESSARY PRECAUTIONS TODAY TO PROTECT YOURSELF FROM THE HEAT. DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AN AIR CONDITIONED OR WELL VENTILATED ENVIRONMENT. ALSO...ENSURE PETS HAVE PLENTY OF WATER AND ACCESS TO SHADE. WITH THE MOIST...UNSTABLE AIRMASS IN PLACE...COMBINED WITH EXTRA LIFT FROM AN APPROACHING COLD FRONT...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. BECAUSE OF THE HIGH WATER CONTENT IN THE AIR...THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND LEAD TO ISOLATED FLOODING. IF YOU ENCOUNTER FLOODING...DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. RPW
The Philadelphia radar (KDIX), 76 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300578.